MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOG BC; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOG BC; PERIPHERAL IV CATHETERS
Catalog Number 392623
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1.Address information was not provided, therefore, xx was used as a place holder.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that a bd insyte autog bc grn 18ga x 1.16in catheter cracked.The following information was provided by the initial reporter: patients have to have iv's replaced because they are going bad.Many of those are due to catheter damage.On many of them the catheter will crack right next to the hub causing them to leak under the dressing.Patients are having to be stuck 5-6 times each time they need to replace an iv.: hello (b)(6), so over the past few weeks, i have noticed that i personally have had a big increase in the number of iv's that are going bad on my shift.There have been a couple days where 3 of my 5 patients have to have iv's replaced because they are going bad.Many of those are due to catheter damage.On many of them the catheter will crack right next to the hub causing them to leak under the dressing.In addition, i have noticed that the iv supplies that we are using are not great.They are very difficult to insert.I am not sure how to put it, but it almost feels like they catheter won't slide again the skin.It just sticks to is like it needs lubricated to slide into the skin.Compared to the materials that i used at bathesda north, i've never had so much trouble placing an iv.The iv needles that were used at bathesda were very smooth.You would insert the needle until you got blood return then you could "flick" with your pointer finger and advance the catheter.The needles we have on the floor, once you get blood return, it is like you have to use the needle to force the catheter the rest of the way into the vein.This causes many of us to blow the veins and leads up to need to call for us to place them.I've talked to many nurses throughout the hospital and on 4 main and all are seeming to have this same experience.In relation to this, i am wondering if this is also affecting our patient experience scores.I, for one, hate being stuck.Many of our patients are having to be stuck 5-6 times each time they need to replace an iv, which is also happening more and more often.I would certainly have strong words for the hospital if i had to have repeated sticks while there.I am spoken with elle, the educator about this and she is going to follow up about the materials.She placed a few iv's on the floor during day shift today and also stated that the materials seemed cheap and not user friendly.If there is any way that i can help with this any further, please let me know.I would love to have products that are easier to place and to regain my confidence in placing iv's as it used to be one of my favorite nursing skills.Thanks for your time and for listening.

Brand Name
BD INSYTE AUTOG BC
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18595912
Report Number1710034-2024-00045
Device Sequence Number20481718
Product Code FOZ
UDI-Device Identifier00382903926237
UDI-Public(01)00382903926237
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number392623
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2024
Initial Report FDA Received Date01/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown